Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 360, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 8, 2004, 4:46 PM CST for Sabine Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 8, 2004, 4:46 PM CST (22:46 UTC)
- Expired
- Dec 8, 2004, 5:45 PM CST
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sabine Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 082246
SVRSHV
LAC085-082345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 PM CST WED DEC 8 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SABINE PARISH IN NORTHWEST LOUISIANA
* UNTIL 545 PM CST
* AT 445 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NOBLE...OR ABOUT 26 MILES SOUTH OF MANSFIELD...AND
MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CONVERSE BY 455 PM CST
PLEASANT HILL BY 505 PM CST
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 545 PM CST.
LAT...LON 3161 9382 3163 9380 3171 9378 3175 9380
3185 9369 3185 9345 3177 9345 3158 9371
3157 9376
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 8, 2:57 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Dec 8, 2:57 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...CORRECTED POPS GGG AND TYR NATIONAL WEATHER SERVICE SHREVEPORT LA 210 PM CST WED DEC 8 2004 .DISCUSSION... FAST MOVING SHORT WAVE BRINGING A SWATH OF MOISTURE INTO THE REGION THIS EVENING. MAY BE SOME ISOLATED THUNDER...BUT MOSTLY JUST RAIN. UPPER DIVERGENCE SUGGEST SOME HEAVY SHOWERS. SHOWERS NOW DEVELOPING JUST SOUTH OF INTERSTATE 20 IN NE TX...AND ALSO SOUTH LA. ONCE THIS TROF MOVES EAST OF AREA...WILL BEGIN TO DEEPEN. SURFACE WINDS WILL INCREASE FROM WEST...GRADUALLY TURNING NW BY LATE THURSDAY NIGHT. COLDER AIR TRAJECTORY MISS US TO THE EAST..THUS ESCAPE FREEZING TEMPS WITH THIS FRONT...DESPITE A MORE EXTENDED PERIOD OF NW FLOW LASTING INTO SATURDAY. DEEPER TROF WITH DRY FRONT ARRIVING SUNDAY NIGHT. LOOKS LIKE SOME LIGHT RAIN MAY JUST SCOOT NORTH OF THE REGION. BUT FOR NOW...SIX RAINFREE DAYS IN THE FORECAST AFTER TONIGHT. PERHAPS COLDEST NIGHT OF THE SEASON NEXT TUESDAY NIGHT ONCE THE COLD AIR FILTERS DOWN AND RADIATION COOLING SETS IN AFTER SUNDAY NIGHT FRONT. && .PRELIMINARY POINT TEMPS/POPS... SHV 52 68 45 61 / 70 0 0 0 MLU 55 67 46 59 / 90 0 0 0 DEQ 45 66 37 56 / 30 0 0 0 TXK 50 67 43 58 / 50 0 0 0 ELD 50 67 44 56 / 80 0 0 0 TYR 50 71 44 61 / 70 0 0 0 GGG 49 71 44 61 / 70 0 0 0 LFK 51 73 44 64 / 70 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Dec 8, 12:00 PM CST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED DEC 8 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST WED DEC 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SOME SHOWERS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS PARTS OF EAST TEXAS AND NORTH LOUISIANA. BY EVENING...A WIDESPREAD AREA OF RAIN...AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOST OF THE AREA...PARTICULARLY SOUTH OF INTERSTATE 20. THIS ACTIVITY IS EXPECTED TO SHIFT EAST AWAY FROM THE REGION BY THURSDAY MORNING. HOWEVER...THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Dec 8, 1:26 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
126 PM CST WED DEC 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 7 S EL DORADO 33.12N 92.66W
12/06/2004 UNION AR BROADCAST MEDIA
METAL HORSE BARN AND A 100 YEAR OLD WOOD CHURCH BUILDING
WERE DESTROYED. THIS DEBRIS WAS BLOWN INTO A NEARBY
HOUSE, BREAKING WINDOWS AND DAMAGING SIDING. SOME
SHINGLES WERE BLOWN OFF AS WELL. A FEW TREES WERE ALSO
BLOWN OVER NEARBY.
&&
15Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.